Skip to Content

Is acetaminophen physically addictive or does it have withdraw symptoms?

Responses (5)

DzooBaby 19 Apr 2011

Acetaminophen is not physically addictive per say, but you can get rebound headaches from its use. If you use acetaminophen at larger doses for a period of time you can often get a severe headache called a rebound headache from the withdrawal of the acetaminophen. This headache can be severe enough to cause nausea and vomiting. It would be promply relieved by another dose of acetaminophen thus leading to a vicious cycle.

Votes: +2
smileyhappy 19 Apr 2011

Hi truther,
It's not addictive but I have had rebound headaches before after taking it for a few days. Just use it when needed only. If you can take ibuprofen alternate that with acetaminophen. But be careful don't do it for long. It's hard on your stomach. Hope this helps! smileyhappy.

HannahBananaNoodle 9 Feb 2013

I found 20 in my friends backpack, and we're 14 years old. Should I be worried?

Lacie6406 12 Dec 2017

I am 14 as well... i had an issue with acetaminophen it is not good it means that they are trying to block emotions you should talk to them first then give them a chance to come forward about their problem if not then the only thing you can do is contact a responsible adult. If you don't there is that risk that they will overdose. So yes to answer your question this is something that you should be worried about

Inactive 9 Feb 2013

Worried about addiction - no. Worried that they are trying to self-medicate for a problem and need to see a doctor - yes. Talk to your friend - make sure they know that even over-the-counter meds are strong and shouldn't be used long-term. Might be time for them to see a doctor. You are a good friend! - ElizaJane

happybrandee 9 Feb 2013

No it's not addictive, it is tylenol, it is over the counter, and no you can't get withdrawal symptoms from it. :)

Kay Mohundro 21 Jan 2018

What about rebound headaches?

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions